You are here
NO! Stop it immediately! I was on it as well and stopped when my fiance and I started considering having a baby. It causes birth defects, misscarriages and low birth weights. If you're taking it for migraines you need to ask your doctor what other options you have to help if it's for epilepsy there are other medications that are safer. I suggest you stop taking it immediately!
Topamax is a Class C drug, which according to my neurologist, means that there have not been sufficient studies in pregnant women to decide if it is safe or not. The general consensus about Class C drugs is that they are to be given ONLY if the benefit to the mother out-weighs the risk to the pregnancy. I am TTC and was lucky enough to discover that when I went off oral contraceptices I as also able to go off of Topamax because the hormones in the Pill were causing the weekly migraines. If you can help it, don't take the Topamax. No medications are worth risking a pregnancy if you can do without them. Immitrex, by the way, is also considered Class C for pregnancy. My doctor simply asked me to notify him when I use it while I'm pregnangt. That data is reported to the FDA and is used to decide if Immitrex can be moved to a different class of drugs regarding pregnancy. Good luck!